Vol. 59, No. 2, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
On conjugate Banach spaces with the Radon-Nikodým property

Tsang Hai Kuo

Vol. 59 (1975), No. 2, 497–503

It is shown that if the unit ball BX∗∗ of X∗∗ is Eberlein compact in the weaktopology, or if xis isomorphic to a subspace of a weakly compactly generated Banach space then xpossesses the Radon-Nikodým property (RNP). This extends the classical theorem of N. Dunford and B. J. Pettis. If X is a Banach space with X∗∗∕X separable then both xand x ∗∗ (and hence X) have the RNP. It is also shown that if a conjugate space X possesses the RNP and X is weaksequentially dense in X∗∗ then BX∗∗ is weaksequentially compact. Thus, in particular, if x ∗∗∕X is separable then BX∗∗∗ is weaksequentially compact.

Mathematical Subject Classification 2000
Primary: 46B10
Secondary: 28A45
Received: 24 April 1975
Published: 1 August 1975
Tsang Hai Kuo